Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 144, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 29, 2016, 3:57 PM CDT for Gove County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 3:57 PM CDT (20:57 UTC)
- Expired
- May 29, 2016, 4:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Gove County, KS
The radar
The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
551
WUUS53 KGLD 292057
SVRGLD
KSC063-292145-
/O.NEW.KGLD.SV.W.0144.160529T2057Z-160529T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
357 PM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GOVE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 445 PM CDT
* AT 357 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF GOVE...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
QUINTER...GRAINFIELD AND GOVE.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 91 AND
101...AND BETWEEN MILE MARKERS 110 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3879 10048 3894 10075 3913 10052 3913 10043
3902 10015 3900 10015
TIME...MOT...LOC 2057Z 222DEG 10KT 3891 10056
HAIL...1.25IN
WIND...60MPH
$$
HUSTED3 follow-up statements
187
WWUS53 KGLD 292116
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
416 PM CDT SUN MAY 29 2016
KSC063-292145-
/O.CON.KGLD.SV.W.0144.000000T0000Z-160529T2145Z/
GOVE KS-
416 PM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN GOVE COUNTY...
AT 416 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GOVE...MOVING
NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
QUINTER...GRAINFIELD AND GOVE.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 91 AND
101...AND BETWEEN MILE MARKERS 110 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3882 10043 3894 10075 3913 10052 3913 10043
3902 10015 3900 10015
TIME...MOT...LOC 2116Z 224DEG 10KT 3895 10050
HAIL...1.00IN
WIND...60MPH
$$
HUSTED657
WWUS53 KGLD 292136
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
436 PM CDT SUN MAY 29 2016
KSC063-292145-
/O.CON.KGLD.SV.W.0144.000000T0000Z-160529T2145Z/
GOVE KS-
436 PM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN GOVE COUNTY...
AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOVE...MOVING
NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 435 PM CDT...DIME SIZE HAIL WAS
REPORTED JUST NORTH OF GOVE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
QUINTER...GRAINFIELD AND GOVE.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 91 AND
101...AND BETWEEN MILE MARKERS 110 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3890 10030 3901 10065 3913 10052 3913 10043
3902 10015 3900 10015
TIME...MOT...LOC 2136Z 222DEG 10KT 3899 10045
HAIL...1.00IN
WIND...60MPH
$$
HUSTED432
WWUS53 KGLD 292143 RRA
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
443 PM CDT SUN MAY 29 2016
KSC063-292153-
/O.EXP.KGLD.SV.W.0144.000000T0000Z-160529T2145Z/
GOVE KS-
443 PM CDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GOVE COUNTY WILL
EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3890 10030 3901 10065 3913 10052 3913 10043
3902 10015 3900 10015
TIME...MOT...LOC 2139Z 222DEG 10KT 3899 10045
$$
HUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:29 PM CDT, 28 minutes earlier.
Area forecast discussion, May 29, 3:29 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Goodland KS 229 PM MDT SUN MAY 29 2016 .SHORT TERM...(This evening through Monday) Issued at 217 PM MDT Sun May 29 2016 Scattered thunderstorms have developed this afternoon in southeastern part of the area. A weak shortwave trough rotating around the souther plains ridge has provided enough lift in the moderately unstable and weakly sheared environment for large hail in the strongest cores. The shear is forecast to increase a bit this afternoon so storms will likely persist into the evening hours as they gradually lift north with the upper forcing. Monday will present a similar set up as today. Another shortwave trough will rotate in during the afternoon from the southwest. Instability however will be higher...with most of the forecast area moderately to strongly unstable. Deep layer shear will be similar with perhaps a slight increase as well compared to today. As a result...think there will be another round of scattered storms capable of producing large hail. .LONG TERM...(Monday night through Sunday) Issued at 151 PM MDT Sun May 29 2016 Thunderstorm activity Monday evening, some severe, will slowly wind down Monday night as the longwave of low pressure pulls slightly eastward overnight. The theta-e boundary that provided a focus for thunderstorm development on Monday afternoon/evening will move off to the east as we head into Tuesday. Another round of thunderstorm activity will be possible on Tuesday along and ahead of a cold front. At this time, strong thunderstorms are possible but severe thunderstorm development will be limited. PoPs remain in the forecast through Wednesday morning as this front will likely slow down during the overnight hours and perhaps stall out just to the east of the CWA. This system will move to the east late Wednesday and into Thursday with high pressure building in to the west of the CWA. A dry and warm pattern will persist from late Wednesday into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1117 AM MDT Sun May 29 2016 widely scattered thunderstorms will develop this evening and persist into tonight due to a weak shortwave trough aloft and instability due to surface heating. Confidence is rather low that one of these storms will directly impact either KGLD or KMCK so will not mention in the TAFs at this time. Overnight...there is a low probability of low clouds and fog with low level moisture advecting northward which could briefly reduce flight categories at either terminal. Once again, confidence is rather low so will leave out of the TAFs for now. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...TL AVIATION...024
Hazardous weather outlook, May 29, 11:41 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT SUN MAY 29 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT SUN MAY 29 2016 /1141 AM CDT SUN MAY 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE ISOLATED TO SCATTERED THUNDERSTORMS THROUGH TONIGHT. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE CHANCES FOR THUNDERSTORMS WILL CONTINUE FROM MONDAY INTO TUESDAY NIGHT. AT THIS TIME...IT LOOKS LIKE SOME OF THESE STORMS COULD BECOME SEVERE MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, May 29, 3:07 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
207 PM MDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 S PARK 39.08N 100.36W
05/29/2016 M1.25 INCH GOVE KS COCORAHS
BROKEN HOUSE WINDOWS
&&
TLYNCHLocal storm report, May 29, 3:10 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
210 PM MDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 3 W GOVE 38.96N 100.55W
05/29/2016 E1.25 INCH GOVE KS PUBLIC
HAIL COVERING THE GROUND
&&
HILLLocal storm report, May 29, 3:24 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
224 PM MDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL 7 SSE HOXIE 39.26N 100.40W
05/29/2016 E0.75 INCH SHERIDAN KS TRAINED SPOTTER
PEA TO DIME SIZE HAIL
&&
HILLSpecial weather statement, May 29, 3:46 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 346 PM CDT SUN MAY 29 2016 KSZ003-004-015-016-292100- DECATUR KS-NORTON KS-GRAHAM KS-SHERIDAN KS- 346 PM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAHAM... SOUTHEASTERN DECATUR...SOUTHWESTERN NORTON AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 400 PM CDT... AT 345 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF JENNINGS...OR 15 MILES NORTHEAST OF HOXIE...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LENORA...JENNINGS AND NEW ALMELO. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3942 10017 3948 10035 3975 10030 3962 9996 TIME...MOT...LOC 2045Z 213DEG 20KT 3952 10025 HUSTED
Special weather statement, May 29, 3:53 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
353 PM CDT SUN MAY 29 2016
KSZ028-292115-
LOGAN KS-
353 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN COUNTY UNTIL
415 PM CDT...
AT 353 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHWEST OF SCOTT STATE LAKE...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LOGAN
COUNTY.
LAT...LON 3870 10112 3893 10104 3885 10082 3872 10082
3870 10083
TIME...MOT...LOC 2053Z 204DEG 14KT 3872 10098
HUSTEDLocal storm report, May 29, 3:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
257 PM MDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD GOVE 38.96N 100.49W
05/29/2016 GOVE KS EMERGENCY MNGR
RUNNING WATER ON HWY 23 AND SURROUNDING AREAS.
&&
HILLThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:37 PM CDT | Special Weather Statement | GLD | Gove | 38 min |
| May 29, 1:52 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 38 min |
| May 29, 2:22 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 38 min |
| May 29, 2:54 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 51 min |
| May 29, 3:02 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 43 min |
| May 29, 3:12 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 48 min |
| May 29, 3:31 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 44 min |
| May 29, 3:46 PM CDT | Special Weather Statement | GLD | Norton | 14 min |
| May 29, 3:48 PM CDT | Flash Flood Warning | GLD | Gove | 6 hr |
| May 29, 3:53 PM CDT | Special Weather Statement | GLD | Logan | 22 min |
| May 29, 3:55 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 50 min |
| May 29, 4:05 PM CDT | Special Weather Statement | GLD | Norton | 25 min |
| May 29, 4:11 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 49 min |
| May 29, 4:14 PM CDT | Special Weather Statement | GLD | Logan | 16 min |
| May 29, 4:24 PM CDT | Special Weather Statement | GLD | Sheridan | 21 min |
| May 29, 4:30 PM CDT | Flash Flood Warning | GLD | Gove, Logan | 5 hr |
| May 29, 4:42 PM CDT | Special Weather Statement | GLD | Sheridan | 18 min |
| May 29, 4:47 PM CDT | Special Weather Statement | GLD | Gove | 28 min |
| May 29, 4:55 PM CDT | Tornado Warning | GLD | Gove, Logan | 13 min |
| May 29, 4:58 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Thomas | 47 min |
| May 29, 5:19 PM CDT | Special Weather Statement | GLD | Thomas | 11 min |
| May 29, 5:21 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 24 min |
| May 29, 5:25 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 35 min |
| May 29, 5:35 PM CDT | Special Weather Statement | GLD | Logan | 25 min |
| May 29, 5:43 PM CDT | Flash Flood Warning | GLD | Logan | 4 hr |
| May 29, 5:44 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 46 min |
| May 29, 5:45 PM CDT | Special Weather Statement | GLD | Gove | 15 min |
| May 29, 5:56 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 34 min |
| May 29, 6:02 PM CDT | Special Weather Statement | GLD | Gove | 28 min |
| May 29, 6:08 PM CDT | Special Weather Statement | GLD | Logan | 22 min |
| May 29, 6:11 PM CDT | Special Weather Statement | GLD | Thomas | 19 min |
| May 29, 6:22 PM CDT | Special Weather Statement | GLD | Sherman | 8 min |
| May 29, 6:27 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 33 min |
| May 29, 6:30 PM CDT | Special Weather Statement | GLD | Wallace | 15 min |
| May 29, 6:31 PM CDT | Special Weather Statement | GLD | Sherman | 14 min |
| May 29, 6:34 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 41 min |
| May 29, 6:38 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 52 min |
| May 29, 6:50 PM CDT | Special Weather Statement | GLD | Sherman | 25 min |
| May 29, 6:57 PM CDT | Special Weather Statement | GLD | Logan | 18 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.